Alert archive / Oklahoma / Flash Flood Warnings in 1995

Flash Flood Warning 113, NWS Norman, OK

August 2, 1995Tillman County, Oklahoma

NWS Norman, OK issued this flash flood warning at Aug 2, 1995, 9:18 PM CDT for Tillman County, Oklahoma. It was in force for 4 hr.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Aug 2, 1995, 9:18 PM CDT (02:18 UTC)
Expired
Aug 3, 1995, 1:15 AM CDT
In force
4 hr
Issued by
NWS Norman, OK
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Tillman County, OK

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 2.3 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 1995-08-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 794 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 1995-08-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 76 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
794 J/kg
Mixed-layer CIN
-14 J/kg
Mixed-layer LCL
820 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
76 m²/s²
0-3 km storm-relative helicity
88 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KOKC 030223
FFWOKC
OKC055-065-075-141-149-030615-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
918 PM CDT WED AUG 02 1995

THE NATIONAL WEATHER SERVICE IN OKLAHOMA CITY HAS ISSUED A
FLASH FLOOD WARNING EFFECTIVE UNTIL 115 AM CDT FOR PEOPLE IN
THE FOLLOWING COUNTIES

IN SOUTHWESTERN OKLAHOMA
     GREER...JACKSON...KIOWA...NORTHERN TILLMAN AND WESTERN WASHITA

INCLUDING THE FOLLOWING LOCATIONS
     ALTUS...BABBS...BLAIR...BURNS FLAT...COOPERTON...CRETA...
     DILL CITY...DUKE...ELMER...FRIENDSHIP...GOTEBO...GRANITE...
     HEADRICK...HESTER...HOBART...HUMPHREYS...LAKE VALLEY...LONE
     WOLF...LUGERT...MANITOU...MARTHA...MOUNTAIN
     PARK...MOUNTAIN VIEW...OLUSTEE...OZARK...ROCKY...ROOSEVELT
     ...SADDLE MOUNTAIN...SEDAN...SENTINEL...SNYDER...TIPTON...
     TOM STEED RESEVIOR AND WARREN

AT 9 27 PM CDT RADAR INDICATED RAINFALL OF 2 TO 4 INCHES HAS FALLEN
OVER THE WARNING AREA. THIS IS IN ADDITION TO THE VERY HEAVY
RAINFALL OF THE PAST FEW DAYS. RADAR INDICATES MORE SHOWERS AND
THUNDERSTORMS MOVING INTO THE WARNING AREA. 

ROAD FLOODING WAS REPORTED IN WASHITA...KIOWA...AND JACKSON
COUNTIES.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE
ROADWAY.  THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO
CROSS SAFELY.  VEHICLES CAUGHT IN RISING WATER SHOULD BE
ABANDONED QUICKLY.  MOVE TO HIGHER GROUND.  REMEMBER...MOST
DEATHS IN FLASH FLOODING OCCUR IN AUTOMOBILES.  IT ONLY TAKES A
FOOT OR TWO OF FLOWING WATER TO WASH MOST CARS AWAY.


LAT...LON 3437  9874 3443  9923 3452  9966 3544  9926
          3510  9865

PURPURA

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this flash flood warning went out at Aug 2, 4:26 PM CDT, 4 hours 52 minutes earlier.

Area forecast discussion, Aug 2, 4:26 PM CDT, 4 hours 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
355 PM CDT WED AUG 2 1995

BUSY DAY IN THE OFFICE TODAY...  IN A NUTSHELL NOT MUCH HAS CHANGED
SINCE THIS MORNING.  DEAN CONTINUES TO WEAKEN BUT WILL STILL BE A
FACTOR THROUGH THURSDAY.  EXPECT ENHANCED CONVECTION TONIGHT IN THE
VICINITY OF AND ESPECIALLY TO THE NORTH OF THE LOW.  ALSO COULD SEE
SOME BANDS OF PRECIP TRAINING SOUTH TO NORTH ACROSS NORTH TEXAS
COUNTIES.  THUS...WILL CONTINUE ALL OF FLASH FLOOD WATCH DUE TO
UNCERTAINTIES IN POSITION OF LATER PRECIP BANDS.  WILL IN FACT
EXPAND WATCH TO INCLUDE NORTHWEST OKLAHOMA WITH NORTHWARD SHIFT IN
POSITION OF THE LOW.  WILL WORD FORECAST FOR SHOWERS WITH POSSIBLE
THUNDERSTORMS AS MOST ACTIVITY  WILL NOT CONTAIN THUNDER.  OTHERWISE
TEMPS REMAIN MILD AND ATMOSPHERE WILL BE HUMID THROUGH SHORT TERM.
POSSIBLE LATER EFFECTS OF ERIN WILL KEEP CLOUDS IN FORECAST
THROUGHOUT FCST.

FCSTID =  10
OKC   70  85  70  90 /  90  70  50  40
HBR   70  86  72  91 /  80  90  50  40
SPS   72  87  73  91 /  80  80  50  40
GAG   65  86  69  91 /  80  80  50  30
PNC   72  84  73  89 /  90  80  50  40
DUA   72  86  75  90 /  40  30  40  50

.OK...FFA TONIGHT WESTERN AND CENTRAL
OK...OKZ004>030-033>039-044-045.
.TX...FFA TONIGHT WESTERN NORTH TEXAS...TXZ083>090.

In the hours before

Local storm report, Aug 2, 3:25 PM CDT, 5 hours 53 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
325 PM CDT WED AUG 02 1995

TIME(CDT)   .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
DATE        ....COUNTY LOCATION....

1015 PM          4 MI SW LOCKETT    TX     JUNCTION US 70 & FM 2073
8/1/95           WILBARGER                 CLOSED DUE TO HIGH WATER

1000 PM          ELECTRA            TX     STATE HWY 25 AT CHINA CREEK
8/1/95           WICHITA                   CLOSED DUE TO HIGH WATER

FM
Local storm report, Aug 2, 3:29 PM CDT, 5 hours 49 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
325 PM CDT WED AUG 02 1995

TIME(CDT)   .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
DATE        ....COUNTY LOCATION....

1015 PM          4 MI SW LOCKETT    TX     JUNCTION US 70 & FM 2073
8/1/95           WILBARGER                 CLOSED DUE TO HIGH WATER

1000 PM          ELECTRA            TX     STATE HWY 25 AT CHINA CREEK
8/1/95           WICHITA   H                CLOSED DUE TO HIGH WATER

FM

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 2, 7:29 PM CDTFlash Flood WarningOUNBlaine4 hr
Aug 2, 9:18 PM CDTFlash Flood WarningOUNKiowa, Washita4 hr
Aug 2, 9:18 PM CDTFlash Flood WarningOUNGreer, Jackson4 hr
Aug 2, 10:18 PM CDTFlash Flood WarningOUNHarmon4 hr
Aug 3, 1:10 AM CDTFlash Flood WarningOUNGreer, Jackson, Kiowa4 hr
Aug 3, 4:58 AM CDTFlash Flood WarningOUNWashita4 hr
Aug 3, 6:50 AM CDTFlash Flood WarningOUNAlfalfa, Grant4 hr
Aug 3, 10:30 AM CDTFlash Flood WarningOUNAlfalfa, Garfield, Grant3 hr
Aug 3, 4:40 PM CDTTornado WarningOUNCarter20 min

Nearby

Flash Flood Warnings in Oklahoma, 1995Every flash flood warning in 1995

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.